





RISK-BASED BREAST CANCER SCREENING IN AUSTRALIA

Program

Wednesday 22 February 2023 8:45am to 5pm

Aim: To discuss the current state of research and activities on risk-based breast screening in Australia, including updates from the ROSA project.

By the end of the symposium participants will have had the opportunity to:

- Consider the UK perspective on risk-based breast cancer screening and the implementation of such programs in the UK.
- Explore the benefits and challenges of implementing a risk-based approach to population breast cancer screening
- Explore the role of breast density and other breast cancer risk factors in the development of personalized screening plans.
- Consider the progress of the ROSA project and its efforts to optimize early detection of breast cancer in asymptomatic women.

Session &	Topic	Speaker/ <i>chair</i>	
Chair	Topic	Speaker, chair	
Arrival and registration 8:45 – 9:00			
Setting the	Welcome and introduction	Bruce Mann	
scene	Cancer screening in Australia	Paul Grogan	
Chair: Rita	The ROSA Breast project	Carolyn Nickson	
Butera	Community perspectives (consumer surveys)	Jocelyn Lippey	
90 mins	Community perspectives	BCNA representative	
(1hr30)	The UK experience	Gareth Evans	
	Discussion	Chair: Rita Butera	
9:00 – 10:30			
Morning tea 10:30 – 10:50			
Risk	Evaluating risk assessment tools for risk-	Louiza Velentzis	
assessment	based screening (ROSA)		
and advice	Genetic risks	Paul James	
Chair: Jocelyn	Emerging risk assessment methods	John Hopper	
Lippey	MD as a predictor of screening accuracy	Carolyn Nickson	
100 mins	(ROSA)		
(1hr40)	MD assessment and notification in	Jennifer Stone and Nick Ormiston-Smith	
	BreastScreen Australia programs		







10:50 – 12:30	Web-based risk advice	Holly Keane	
	Risk assessment and advice in primary care	Kelly Phillips	
	Risk assessment to support prevention	Nehmat Houssami	
	Discussion	Chair: Jocelyn Lippey	
Grand round	Risk-based breast cancer screening:	Gareth Evans	
12:30-1:30	perspectives from the UK		
Lunch 1:30-2:10			
Screening	Population-level assessments of screening	Carolyn Nickson	
technologies	technologies (ROSA)		
and protocols	Contrast imaging	Allison Rose	
Chair: Jill Evans	Al to support the screening test	Helen Frazer	
80 mins	Managing higher risk women	Alison Trainer	
(1hr20)	Australian modelled estimates of risk-based	Pietro Procopio	
	screening scenarios (ROSA)		
2:10pm –	Discussion	Chair: Jill Evans	
3:30pm			
Afternoon tea 3:30 – 4:00pm			
Looking	Australian cancer policy development	Paul Grogan	
forward	International trials of risk-based screening	Carolyn Nickson	
Chair: Bruce	(ROSA)		
Mann	Risk based breast screening activities in	Jennifer Brooks	
60 mins	Canada		
4:00pm –	Routine risk assessment and advice in	Louiza Velentzis	
5:00pm	BreastScreen (BRAVO)		
	Discussion	Chair: Bruce Mann	
Close 5:00pm			

Enquiries: jasper.deboer@unimelb.edu.au, VCCC Alliance Program Manager

This event is proudly bought to you by the VCCC Alliance and The Daffodil Centre